Alert archive / Oklahoma / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 19, 2007, 10:57 AM CST for 30 counties in Oklahoma; 8 counties in Texas. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 10:57 AM CST (16:57 UTC)
- Expired
- Feb 19, 2007, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 38 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Jefferson County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 75 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 5.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 191657 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 1057 AM CST MON FEB 19 2007 ...RED FLAG WARNING IN EFFECT TODAY... OKZ014>030-033>041-044>046-050-TXZ083>090-200000- /O.NEW.KOUN.FW.W.0001.070219T1657Z-070220T0000Z/ ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-STEPHENS- GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1057 AM CST MON FEB 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A COMBINATION OF STRONG SOUTH TO SOUTHWEST WINDS... LOW HUMIDITIES AND WARM TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. AFTERNOON TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR 70 DEGREES IN CENTRAL OKLAHOMA TO THE MID 70S IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. MEANWHILE... MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE TEENS OVER WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS... AND BETWEEN 20 AND 25 PERCENT ELSEWHERE. THE WARM AND DRY CONDITIONS... ALONG WITH WINDS GUSTING 25 TO 30 MPH IN THE WEST... AND 35 TO 45 MPH IN CENTRAL OKAHOMA... WILL CREATE CRITICAL FIRE CONDITIONS. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. CAUTION SHOULD BE EXERCISED TO PREVENT THE START AND SUBSEQUENT SPREAD OF WILDFIRES. THE FIRE DANGER WILL DECREASE THIS EVENING AS WINDS DIMINISH... TEMPERATURES COOL... AND HUMIDITIES INCREASE. $$ CJS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 19, 10:08 AM CST, 49 minutes earlier.
Area forecast discussion, Feb 19, 10:08 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1008 AM CST MON FEB 19 2007
.UPDATE...
STRONG WINDS JUST OFF THE DECK ARE BEGINNING TO MIX TO THE SURFACE
WITH SUSTAINED WINDS OF 30 MPH SHOWING UP ACROSS PORTIONS OF
CENTRAL OKLAHOMA WITH GUSTS OVER 40 MPH. HAVE ISSUED A WIND
ADVISORY FOR PORTIONS OF CENTRAL...NORTHERN AND EASTERN OKLAHOMA
FOR THIS AFTERNOON. RUC AND NAM INDICATE STRONG WINDS WILL
CONTINUE INTO THE AFTERNOON BEFORE DIMINISHING TOWARDS LATE
AFTERNOON AS A SURFACE TROUGH MOVES INTO NORTHERN OKLAHOMA.
ELSEWHERE... WINDS NOT EXPECTED TO BE AS STRONG IN SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS... BUT STRONG ENOUGH FOR A RED
FLAG WARNING... IF TEMPS AND RHS MEET CRITERIA. LOOKS LIKE TEMPS
SHOULD BE NEAR 75 DEGREES IN MOST OF THAT AREA. MEANWHILE... THE CURRENT
FORECAST... BASED ON THE OVERNIGHT NAM... HAS DEWPOINTS RISING
SUFFICIENTLY TODAY TO KEEP HUMIDITIES JUST ABOVE THE THRESHOLD FOR
RED FLAG CRITERIA. QUICK LOOK AT THE 12Z NAM RUN ALSO AGREES...
HOWEVER... THE RUC KEEPS DEWPOINTS LOWER AND THUS REACHING RED
FLAG CRITERIA OVER THE SOUTHWEST. WE WILL WATCH TJE DEWPOINT
TREND FOR A BIT LONGER... BUT AM CURRENTLY LEANING TOWARDS A RED
FLAG WARNING FOR THE SOUTHWEST.
&&
.SHORT TERM...
.LONG TERM...
&&
.PREV DISCUSSION... /ISSUED 403 AM CST MON FEB 19 2007/
DISCUSSION...
MAIN CONCERNS IN THE SHORT TERM WILL BE TODAYS WINDS AND RELATED
WILDFIRE CONDITIONS. WINDS QUITE STRONG OFF OF THE DECK THIS
MORNING...BUT WILL WEAKEN MAINLY OVER THE NORTHWEST HALF OF THE
FORECAST AREA BY LATE MORNING AS LOWER-LEVEL TROUGH WORKS ITS WAY
CLOSER TO NORTHERN OKLAHOMA. HIGHEST WINDS TODAY WILL LIKELY BE
NEAR AND SOUTHEAST OF THE INTERSTATE-44 CORRIDOR. THE NORMALLY
WINDIER /TERRAIN INDUCED/ LOCATIONS WILL LIKELY SEE AN HOUR OR
TWO OF 40+MPH GUSTS LATE THIS MORNING AND EARLY AFTERNOON. WINDIER
LOCATIONS TODAY WILL LIKELY SEE 20 TO 30 MPH SUSTAINED WINDS WITH
FREQUENT GUSTS NEAR OR JUST BELOW 40 MPH...BELOW THRESHOLDS WE
WOULD CONSIDER FOR ADVISORIES. IF WINDS ARE STRONGER...NEXT SHIFT
WILL ISSUE A WIND ADVISORY AS NEEDED.
AS FAR AS THE WILDFIRE CONCERNS. CURRENT FORECAST RESULTS IN
MARGINAL OR JUST BELOW RED FLAG CRITERIA ACROSS WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA. WE WILL HANDLE SITUATION WITH MY
MENTION OF IT HERE...ALONG WITH HAZARDOUS WEATHER OUTLOOK AND OUR
WEB PAGE GRAPHICS. AGAIN...A SHORT-TERM MONITORING TASK TODAY.
WAS A LITTLE PERPLEXED BY DIFFERENCES BETWEEN NAM AND GFS WITH
RESPECT TO TUESDAY/WEDNESDAY UPPER SYSTEM. NAM WAS KEEPING MORE
ENERGY FARTHER WEST AND CONSOLIDATED...RESULTING IN BACKED FLOW AND
POTENTIAL FOR CLOUDS/SHOWERS ACROSS SOUTHERN ZONES LATE TUESDAY AND
WEDNESDAY. KEPT FORECAST TRENDED TOWARD A MORE PROGRESSIVE AND DRY
GFS SOLUTION...AND GIVEN 06Z NAM OUTPUT...EVEN MORE CONFIDENT IN
GFS SOLUTION. LATEST RUN OF NAM TRENDED VERY CLOSE TO GFS THROUGH
WEDNESDAY BY SHEARING OUT UPPER SYSTEM WITH VEERED/DRYING FLOW AND
WEAKER FORCING.
LATEST GFS AND ECMWF A BIT FASTER WITH SYSTEM SCHEDULED FOR LATE
WEEK...A RESULT OF A PROGD STRONGER AND MORE PROGRESSIVE TROUGH
ACROSS GULF OF ALASKA. ALTHOUGH WE WILL LIKELY SEE CONTINUED TIMING
DIFFERENCES IN EACH MODEL RUN THE NEXT FEW DAYS...WILL GO AHEAD AND
TWEAK FORECAST TOWARD A SLIGHTLY MORE PROGRESSIVE NATURE WHICH
APPEARS TO MATCH UP WELL WITH SURROUNDING GRIDDED FORECASTS. MUCH
LESS CONFIDENCE IN EVOLUTION OF KICKER SYSTEM WHICH GFS
INTENSIFIES AND BRINGS THROUGH THE REGION EARLY NEXT WEEK. IN
ADDITION TO THE SEVERE THREAT FRIDAY AND SATURDAY ACROSS AT LEAST
THE EASTERN HALF OF OUR FORECAST AREA...WE WILL NEED TO MONITOR
SITUATION SATURDAY FARTHER NORTH AND WEST. FROM A HISTORICAL
PERSPECTIVE...PROGD 500MB TEMPS NEAR -30C TRAVERSING AREA WITH
LOWER LEVEL MOISTURE STILL ESTABLISHED COULD PROVIDE FOR AN
INTERESTING SATURDAY AFTERNOON ACROSS NORTHERN AND CENTRAL
OKLAHOMA WRT COLD- CORE CONVECTION AND EVEN SNOW. WILL LEAVE SNOW
MENTIONED CONFINED TO SATURDAY NIGHT...BUT IF MODEL TRENDS
CONTINUE...WE MAY NEED TO MENTION CHANGE OVER EARLIER.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 43 62 37 / 0 0 0 0
HOBART OK 71 40 64 36 / 0 0 0 0
WICHITA FALLS TX 75 48 71 41 / 0 0 0 0
GAGE OK 72 33 59 31 / 0 10 0 0
PONCA CITY OK 66 37 57 32 / 0 10 0 0
DURANT OK 67 50 72 45 / 0 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR OKZ006>008-
011>013-015>020-022>032-040>043-046>048-050>052.
TX...NONE.
&&
32/23Hazardous weather outlook, Feb 19, 6:45 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST MON FEB 19 2007
OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COOL... DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN
PLAINS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
WILL MAKE FOR DIFFICULT DRIVING CONDITIONS... ESPECIALLY ON EAST
WEST ORIENTED ROADWAYS. THE COMBINATION OF STRONG WINDS... LOW
AFTERNOON HUMIDITIES AND WARM TEMPERATURES WILL RESULT IN AN
INCREASED POTENTIAL OF WILDFIRES... ESPECIALLY ACROSS SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES RETURN ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
FRIDAY INTO SATURDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE
SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
SEVERAL PERIODS OF STRONG WINDS TOWARD THE END OF THE WEEK INTO THE
WEEKEND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:56 AM CST | Wind Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 27 more | 5 hr |
Nearby
Red Flag Warnings in Oklahoma, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.